MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036101040
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the coil was advanced in the microcatheter, the coil experienced resistance and detached prematurely.The coil was retrieved along with the microcatheter from the patient's anatomy without clinical consequences.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was returned without the introducer sheath and detached from the delivery wire.Visual inspection of the device revealed that the delivery wire and proximal contact were kinked, likely due to handling.The main coil was observed to be stretched, kinked and tangled.In addition, the detachment zone was inspected and it was confirmed that the coil had detached due to a physical break at the detachment zone.Functional testing could not be performed as the coil was detached from the delivery wire and the introducer sheath was not returned.The device was confirmed to be in good condition prior to use.Based on the information currently available, it is probable that some procedural factors encountered during the procedure limited the performance of the coil contributing to the reported and observed kink, stretch, tangle and physical break of the main coil from the detachment zone.Therefore, an assignable cause of operational context has been assigned to this investigation.
 
Event or Problem Description

Brand Name
TARGET XL 360 STANDARD 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6444281
Report Number3008881809-2017-00095
Device Sequence Number16288383
Product Code HCG
UDI-Device Identifier04546540711274
UDI-Public(01)04546540711274(17)181130(10)18731440
Combination Product (Y/N)N
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberM0036101040
Device Catalogue NumberM0036101040
Device Lot Number18731440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2017
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICROCATHETER (STRYKER)